Alert archive / Indiana / Small Craft Advisories in 2015
Small Craft Advisory 13, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Apr 10, 2015, 11:09 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2015, 11:09 AM EDT (15:09 UTC)
- Expired
- Apr 10, 2015, 10:00 PM EDT
- In force
- 11 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
096 WHUS73 KIWX 101509 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1109 AM EDT FRI APR 10 2015 LMZ043-046-102315- /O.CAN.KIWX.GL.W.0020.000000T0000Z-150410T1800Z/ /O.NEW.KIWX.SC.Y.0013.150410T1509Z-150411T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1109 AM EDT FRI APR 10 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...WEST 10 TO 20 KNOTS GUSTING TO 25 KNOTS. * WAVES...3 TO 6 FEET SUBSIDING TO 2 TO 4 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MCD STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
2 follow-up statements
096 WHUS73 KIWX 102111 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 511 PM EDT FRI APR 10 2015 LMZ043-046-110300- /O.EXT.KIWX.SC.Y.0013.000000T0000Z-150411T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 511 PM EDT FRI APR 10 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...SOUTHWEST TO 30 KNOTS SHIFTING NORTHWEST THIS EVENING...THEN DIMINISHING OVERNIGHT. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
178 WHUS73 KIWX 110200 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1000 PM EDT FRI APR 10 2015 LMZ043-046-110300- /O.CAN.KIWX.SC.Y.0013.000000T0000Z-150411T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1000 PM EDT FRI APR 10 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE DECREASED BELOW SMALL CRAFT ADVISORY CRITERIA. $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Apr 10, 5:38 AM EDT, 5 hours 31 minutes earlier.
Area forecast discussion, Apr 10, 5:38 AM EDT, 5 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
538 AM EDT FRI APR 10 2015
.SYNOPSIS...
ISSUED AT 136 AM EDT FRI APR 10 2015
MAINLY DRY AND WINDY CONDITIONS ARE EXPECTED TODAY BEHIND A
STRONG COLD FRONT. HIGH PRESSURE WILL BUILD IN LATER TONIGHT INTO
SATURDAY PROVIDING LIGHTER WINDS AND MAINLY CLEAR SKIES.
TEMPERATURES TODAY INTO SATURDAY WILL BE COOLER WITH HIGHS
GENERALLY IN THE 50S AND LOWS IN THE 30S.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 355 AM EDT FRI APR 10 2015
STRONG LOW LEVEL CAA AND 5-6MB/3HR PRESSURE RISES AMID A DEEPENING
BOUNDARY LAYER WILL RESULT IN A RATHER BREEZY DAY (ESPECIALLY
MORNING-EARLY AFTERNOON) AS VIGOROUS SHORTWAVE/SFC REFLECTION
DEEPENS THROUGH THE NRN LAKES THIS MORNING. WIND GUSTS LOOK
MARGINAL FOR A HEADLINE BUT DID OPT TO ADD NORTHERN PORTIONS OF
THE FA IN A WIND ADVISORY PER COLLABORATION AND BETTER LINE UP
WITH SLIGHTLY STRONGER ISALLOBARIC GRADIENT. DRY OTHERWISE THROUGH
MID AFTERNOON WITH OPTIMISTIC TREND TOWARD MOSTLY/PARTLY SUNNY
SKIES.
A SMALLER SCALE PV ANOMALY SHOWING UP NICELY ON MORNING WATER VAPOR
OVER NORTHERN MN WILL DROP SE THROUGH THE LOWER LAKES LATER THIS
AFTERNOON/EVENING. MOISTURE IS LIMITED BUT ASSOCIATED MID LEVEL
HEIGHT FALLS/DCVA SHOULD FOCUS A LOW LEVEL FGEN RESPONSE (AND A
NARROW BAND OF LIGHT RAIN) THAT MAY CLIP OUR NORTHERN/EASTERN
ZONES DURING THIS TIME. MUCH COOLER WITH LIGHTER WINDS BEHIND THIS
FEATURE OVERNIGHT.
&&
.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 355 AM EDT FRI APR 10 2015
FOR SATURDAY...SOUTH CENTRAL CANADIAN VORT MAX PHASING INTO LARGER
SCALE TROUGH WILL BE DEPARTING THE SOUTHERN GREAT LAKES EARLY IN THE
MORNING. SOME LINGERING STRATOCU IS POSSIBLE MAINLY ACROSS THE FAR
NORTH EARLY IN THE DAY...BUT MOST LOCATIONS SHOULD BE MOSTLY SUNNY
FOR MOST OF THE DAY. SLIGHTLY COLDER LOW LEVEL TEMPS WILL BE IN
PLACE FOR SATURDAY...BUT DEEPER MIXING SHOULD FOR MOST THE PART
OFFSET THESE COOLER TEMPS TO PRODUCE HIGHS IN THE MID TO UPPER 50S.
MID AND UPPER FLOW DEAMPLIFICATION FOR SATURDAY NIGHT/SUNDAY WILL
ALLOW FOR INCREASING ISENTROPIC ASCENT IN ADVANCE OF NEXT
PROGRESSIVE EASTERN PACIFIC TROUGH...WHICH WILL IMPACT THE AREA BY
SUNDAY NIGHT. SOME POTENTIAL MAY EXIST FOR SOME LIGHT RAIN TO WORK
INTO FAR WESTERN AREAS SUNDAY AFTERNOON...BUT WITH BROAD ANTICYCLONE
ACROSS SOUTHEAST CONUS WOULD EXPECT LOW LEVEL MOISTURE ADVECTION OF
ANY NOTE TO BE MORE DELAYED TO SUNDAY NIGHT.
A RELATIVELY NARROW LOW LEVEL MOISTURE AXIS WILL ADVECT ACROSS THE
AREA IN ADVANCE OF AFOREMENTIONED EASTERN PACIFIC WAVE SUNDAY
NIGHT...BRINGING THE NEXT GOOD CHANCE OF RAIN SHOWERS. DID
CONTEMPLATE INCLUDING SLIGHT CHANCE THUNDER ESPECIALLY FOR WESTERN
AREAS SUNDAY EVENING...WITH INDICATIONS THAT INSTABILITY MAGNITUDE
WILL BE ON THE WANE WITH EASTERN EXTENT LATE SUNDAY NIGHT. RAIN
CHANCES WILL BECOME FOCUSED MAINLY ACROSS SOUTHEAST LOCATIONS FOR
MONDAY FOLLOWING PROGRESSION OF THIS WAVE/LOW LEVEL MOISTURE
AXIS...WITH LATEST GUIDANCE TRENDS STILL SUPPORTING RENEWED LOW
LEVEL CAA MONDAY AFTERNOON-TUESDAY. HAVE CONTINUED THE TREND OF
PREVIOUS FEW FORECAST CYCLES IN TRIMMING/DELAYING POPS FOR MID WEEK
WITH AN OVERALL SLOWER EROSION OF NORTHEAST CONUS/SOUTHEAST CANADIAN
NEGATIVE HEIGHT ANOMALY...AND A MORE DELAYED ONSET TO NEXT PERIOD OF
LOW LEVEL THEATE ADVECTION. CHANCE OF SHOWERS/STORMS RETURNS FOR
WEDNESDAY NIGHT/THURSDAY...BUT WITH CONTINUED UNCERTAINTY INTO
TIMING AND DETAILS OF EVOLUTION OF NEXT PACIFIC TROUGH DURING THIS
PERIOD...WILL LIMIT POPS TO MID RANGE CHANCE. OVERALL NOT A GREAT
DEAL OF DAY TO DAY TEMPERATURE VARIATION EXPECTED THROUGH MUCH OF
THE PERIOD...GENERALLY REMAINING AT OR JUST ABOVE SEASONABLE NORMS
FOR MID APRIL.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 538 AM EDT FRI APR 10 2015
STRONG POST FRONTAL LOW LEVEL COLD ADVECTION WILL SUPPORT A
RATHER WINDY DAY AT THE TERMINALS...WHILE A BKN/OVC HIGH MVFR
STRATO CU DECK LIFTS OUT TOWARD MIDDAY LEAVING A VFR AFTERNOON.
LIGHT RAIN AND BRIEF RESTRICTIONS POSSIBLE BY EARLY EVENING WITH
COMPACT SHORTWAVE DROPPING SE FROM MINNESOTA...ALTHOUGH OPTED FOR
A DRY/VFR FCST FOR NOW GIVEN BETTER CHANCES NORTH OF KSBN/KFWA.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WIND ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR INZ004>009.
MI...WIND ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR MIZ077>081.
OH...WIND ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR OHZ001-002-004-
005.
LM...GALE WARNING UNTIL 2 PM EDT THIS AFTERNOON FOR LMZ043-046.
&&
SYNOPSIS...STEINWEDEL
SHORT TERM...STEINWEDEL
LONG TERM...MARSILI
AVIATION...STEINWEDEL
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAHazardous weather outlook, Apr 10, 5:08 AM EDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 508 AM EDT FRI APR 10 2015 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-110915- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 508 AM EDT FRI APR 10 2015 /408 AM CDT FRI APR 10 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WIND GUSTS UP TO 40 TO 45 MPH FROM THE WEST ARE EXPECTED TODAY. THIS WILL LEAD TO THE POTENTIAL FOR DOWNED LIMBS AND SPORADIC POWER OUTAGES. DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY ON NORTH-SOUTH ORIENTED ROADS. WIND GUSTS WILL BEGIN TO DIMINISH LATE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-110915- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 508 AM EDT FRI APR 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A GALE WARNING IS IN EFFECT THROUGH MID AFTERNOON. HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL LINGER INTO EARLY FRIDAY EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Local storm report, Apr 10, 9:00 AM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
900 AM EDT FRI APR 10 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM NON-TSTM WND DMG VAN WERT 40.86N 84.59W
04/10/2015 VAN WERT OH PUBLIC
MINOR DAMAGE TO SHINGLES ON A ROOF. OCCURRED
DURING A RAIN SHOWER.
&&
MCDLocal storm report, Apr 10, 9:59 AM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
959 AM EDT FRI APR 10 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM NON-TSTM WND DMG VAN WERT 40.86N 84.58W
04/10/2015 VAN WERT OH EMERGENCY MNGR
RECORDED WIND GUST OF 56 MPH. HAD THREE
DIFFERENT LOCATIONS WITHIN VAN WERT COUNTY
REPORTING LARGE TREES DOWN. SEVERAL REPORTS
OF DOWNED POWER/TELEPHONE POLES. SOME HOMES
RECEIVED SHINGLE DAMAGE ON THE ROOFS.
&&
MCDThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 3:56 AM EDT | Wind Advisory | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 16 hr |
| Apr 10, 4:41 PM EDT | Special Marine Warning | IWX | 64 min | |
| Apr 10, 7:57 PM EDT | Special Weather Statement | IWX | DeKalb | 63 min |
Nearby
Small Craft Advisories in Indiana, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.